Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 4, NWS Lake Charles, LA

March 14, 2022Hardin County, Texas

NWS Lake Charles, LA issued this tornado warning at Mar 14, 2022, 11:23 PM CDT for Hardin County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2022, 11:23 PM CDT (04:23 UTC)
Expired
Mar 14, 2022, 11:45 PM CDT
In force
22 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Hardin County, TX

The radar

The Houston radar (KHGX), 119 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 7:20 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2022-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2022-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

084 
WFUS54 KLCH 150423
TORLCH
TXC199-150445-
/O.NEW.KLCH.TO.W.0004.220315T0423Z-220315T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1123 PM CDT Mon Mar 14 2022

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northwestern Hardin County in southeastern Texas...

* Until 1145 PM CDT.
    
* At 1122 PM CDT, a severe thunderstorm capable of producing a
  tornado was located over Thicket, moving northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Thicket, Votaw and Honey Island. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3049 9465 3049 9454 3053 9454 3053 9450
      3032 9440 3030 9466 3045 9472
TIME...MOT...LOC 0422Z 247DEG 22KT 3038 9467 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Jones
1 follow-up statement
363 
WWUS54 KLCH 150434
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
1134 PM CDT Mon Mar 14 2022

TXC199-150445-
/O.CON.KLCH.TO.W.0004.000000T0000Z-220315T0445Z/
Hardin TX-
1134 PM CDT Mon Mar 14 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
NORTHWESTERN HARDIN COUNTY...
    
At 1133 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Thicket, moving northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Thicket and Honey Island. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3049 9465 3049 9454 3053 9454 3053 9450
      3032 9440 3034 9462
TIME...MOT...LOC 0433Z 247DEG 22KT 3041 9459 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Denson

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 14, 9:40 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 14, 9:40 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
940 PM CDT Mon Mar 14 2022

.DISCUSSION...
Severe thunderstorm watch 45 was issued earlier this evening for
the interior southeast Texas counties where instability is
forecast to be more substantial than areas closer to the coast. So
far, stronger activity has remained just to the north of the
forecast area with just scattered light to moderate showers
pushing northeast across southeast Texas and southwest Louisiana.

A weak warm front presently analyzed from near Orange, TX to
Jasper will continue to lift northeast across the region through
the late night increasing temperatures and dewpoints. Meanwhile,
the 00Z KLCH RAOB observed a very robust 300 M2/S2 of 0-1km
helicity. The biggest limiting factor for strong to severe storms
will be the limited instability. A few stronger discreet storms
will remain possible within the warm sector over the next few
hours with a squall line expected to push through the region from
approximately 07Z through 13Z. Would not be surprised to see a new
severe thunderstorm watch issued later tonight to cover the
potential for severe wind within this squall line. The grid
package reflecting this was updated earlier this evening and is
already out.

Jones

&&

.PREV DISCUSSION... /issued 628 PM CDT Mon Mar 14 2022/

DISCUSSION...
00Z TAFS

AVIATION...

Scattered shower activity is beginning to fire up across the
region this evening, mainly across SE TX at this time. Coverage
will continue to increase as we head into the overnight hours,
ahead of a squall line that will pass through the region overnight
around the 06-11Z time frame. Ahead of this line, scattered
showers and thunderstorms will persist, with some of these storms
potentially becoming severe. As this squall line moves through the
region, heavy downpours, lightning, and reduced VIS can all be
expected. CIGS will mainly be MVFR with the passage of the squall
line, with maybe a brief period of IFR possible. Conditions will
improve behind the squall line tomorrow morning, with clouds
scattering out through the day. Tomorrow afternoon, main concern
will be gusty northwest winds with gusts around 20kts expected.
Otherwise VFR conditions prevail through the day tomorrow.

17

PREV DISCUSSION... /issued 415 PM CDT Mon Mar 14 2022/

SHORT TERM [Tonight through Wednesday morning]...
Scattered showers fell across southeast Texas and southern
Louisiana today. The southerly winds are pushing a warm front
across southeast Texas and southern Louisiana attm. This will put
the region into the warm sector for tonight into tomorrow ahead
of the front and into a deeper pool for moisture. An upper lvl low
with a vort max swinging down into the region and with moisture
pooling in the warm slot this with support storm development with
the main threat from winds and large hail. An isolated tornado is
also possible ahead of the front. The front will begin to move
through during the early morning hours in southeast Texas and into
southern Louisiana after sunrise on Tuesday. Precip water is
expected to be around 1.40 inches and this will give around 1/2
inch to an inch of rainfall. As we remain on the dry side this is
expected to help the moisture profile for the farmers.

The front looks to exit south-central Louisiana around the noon
hour as rains draw to a close. This front is a Pacific front which
will be different from the recent fronts with temperatures for
morning lows only in the 40s to near 50 and daytime highs in the
70s behind the front. Mild dry weather is expected for Wednesday
morning with lows near 50 with clear skies.

Marine...
A Small Should Exercise Caution has been post tor tonight into
tomorrow afternoon. Winds and seas have increased as the gradient
has tighten ahead of the front with seas of four to six feet
on southerly winds. Winds swing around to the north tomorrow
morning and remain elevated into the afternoon hours.

19

LONG TERM [Thursday through Monday]...

A progressive flow regime will continue through the long term period
acrs the CONUS. Although a series of shortwaves will traverse the
region the first few days of the period, temperatures are not
expected to vary significantly, and should stay near or just abv
seasonal normals.

With sfc high pres east of the region, southerly low level flow will
become further established on Thursday as lower pres develops over
the southern plains, with moisture quickly increasing and deepening
over the region. Precip water is progged to climb from ~0.4-0.5
inches Thursday morning to between 1.2 and 1.4 inches late in the
day. Rain chcs should stay low through much of the day, but a few
warm advection streamer showers will be possible by late in the aftn
into the evening.

There remains some discrepancy among global models with respect to
the track of the sfc low Thursday into Thursday night, with the GFS
a more progressive and northerly outlier compared to the
ECMWF/CMC/UKMET that align along a more southerly track. This
produces some differences in the timing of the front and its
associated wind shift on Friday, however the NBM continues to show
good agreement with a consensus of models.

The disparity may be more impactful to the potential for severe
weather Thursday night into Friday, and this will continue to be
monitored over the next few days. Shear profiles are certainly
favorable for supporting rotation/storm strength, along with steep
midlevel lapse rates. But CAPE values remain elevated and rather
modest and there is still uncertainty regarding overall evolution.

Drier air will quickly overspread the region behind the front on
Friday, with rain chcs ending from west to east. High pres building
into the area will provide for dry and pleasant conditions for the
weekend. Temperatures in the wake of the front will be slightly
cooler Friday night through early Sunday, with lows in the middle
and upper 40s acrs much of the area Saturday and Sunday mornings,
and highs on Saturday around 70 degrees.

The sfc high will quickly shift east by Sunday, with southerly winds
returning to the region. A modest shortwave ridge will translate
acrs the area ahead of a more amplified trough developing over the
western CONUS. This system will continue to strengthen into early
next week, with more robust moisture return expected Monday in
advance of the developing sfc low over the S plains. Showers and
storms are expected to increase on Monday, and guidance continues to
hint at the possibility some strong to severe storms just beyond the
long term period.

24

99

MARINE...

A moderate to strong onshore flow is expected today as low
pressure approaches. Another cold front, much weaker this time,
is forecast to move through the coastal waters Tuesday, bringing
increased chances of showers and a few thunderstorms. Expect
elevated offshore flow in the wake of the cold front Tuesday,
with winds diminishing by midweek as high pressure builds over
the region.

19

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through Tuesday afternoon for
     GMZ450-452-455-470-472-475.

&&
Hazardous weather outlook, Mar 14, 3:40 PM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
340 PM CDT Mon Mar 14 2022

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-152045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
340 PM CDT Mon Mar 14 2022

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.
Cold front moves across the region overnight and exiting the south
central Louisiana coast around midday tomorrow. There is a slight
chance that a storm may become severe with the main threat from winds
or hail... although a tornado is also possible.

There is of hazardous weather at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Conditions improve on Tuesday and mild weather is expected through
early Friday ahead of a next front. Showers and thunderstorms will
develop across southeast Texas and southern Louisiana on Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-152045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
340 PM CDT Mon Mar 14 2022

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.
A Small Craft Should Exercise Caution has been posted for tonight.
Winds of 15 to 29 knots and seas of four to six feet. Showers and
thunderstorms in the coastal waters overnight ahead of the cold
front.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Winds begin to relax late on Tuesday with seas falling but winds will
remain elevated into Wednesday. Another front approaches on Friday
with winds and seas increasing. Showers and thunderstorms will
accompany the passage of this front.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:40 PM CDTSevere Thunderstorm WarningLCHJasper, Newton35 min
Mar 15, 12:14 AM CDTSpecial Weather StatementLCHHardin46 min
Mar 15, 12:57 AM CDTSpecial Weather StatementLCHOrange48 min

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.